MAUDE Adverse Event Report: ENGINEERED MEDICAL SOLUTIONS CO. LLC DBA BIHLERMED SCINTILLANT SURGICAL LIGHT; SURGICAL LAMP

ENGINEERED MEDICAL SOLUTIONS CO. LLC DBA BIHLERMED SCINTILLANT SURGICAL LIGHT; SURGICAL LAMP
Model Number 2762-01-0004
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The light could not be requested back because it was discarded.Follow up questions were asked to the complainant to clarify how the light was used during the procedure.Responses were received on 10/07/22, but the responses did not include pictures and did not help with the investigation.The dhr was reviewed for lot 11440.No indications leading to an insecure lens were found.Without pictures or a device to examine it is not possible to determine the exact cause of lens dislodgement.It should also not be possible to reattach a lens once disconnected.During assembly, the lens is secured to the stainless steel tube in a manual hand fixture for swaging.This step is 100% visually inspected.It is not possible for this lens to be disconnected from the device without excessive force.Warning #4 in the ifu states (b)(4).
 
Event or Problem Description
Information was received from healthcare provider via the distributor regarding a patient having spinal therapy for an indication of l4 compression.It was reported that the device was installed in a retractor and prepared for use.However, the device was removed prior to use and the lens at the tip of the light came off.The complainant stated that the lens could be reattached, but did not use the device after reattaching the lens in case it dislocated again.There were no patient symptoms reported.There were no further complications reported regarding the event.

Brand Name
SCINTILLANT SURGICAL LIGHT
Common Device Name
SURGICAL LAMP
Manufacturer (Section D)
ENGINEERED MEDICAL SOLUTIONS CO. LLC DBA BIHLERMED
85 industrial drive
phillipsburg NJ 08865
Manufacturer Contact
eric tarnowski
85 industrial drive
phillipsburg, NJ 08865
9083299123
MDR Report Key15594711
Report Number3005977121-2022-00002
Device Sequence Number19392300
Product Code FTD
UDI-Device Identifier10865082000150
UDI-Public(01)10865082000150(17)250128(10)11440
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model Number2762-01-0004
Device Catalogue Number2762-01-0004
Device Lot Number11440
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown